Alert archive / Michigan / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jul 16, 2005, 10:25 AM EDT for Macomb County, Oakland County, Wayne County, Michigan. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2005, 10:25 AM EDT (14:25 UTC)
- Expired
- Jul 16, 2005, 1:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
Counties Macomb County, MI, Oakland County, MI, Wayne County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:35 AM EDT | FLASH FLOOD | Warren, MI | WATER WAS COVERING THE ROAD NEAR 9 MILE AND VAN DYKE. |
| Jul 16, 11:00 AM EDT | FLASH FLOOD | Rochester, MI | SEVERAL ROADS WERE COVERED WITH SEVERAL INCHES OF WATER. |
| Jul 16, 11:15 AM EDT | FLASH FLOOD | Waterford, MI | COOLEY LAKE ROAD WAS COVERED WITH SEVERAL INCHES OF WATER NEAR THE WATERFORD AND COMMERCE TWP BORDER. |
| Jul 16, 11:35 AM EDT | FLASH FLOOD | Walled Lake, MI | IT WAS REPORTED THAT COMMERCE TWP FIRE DEPARTMENT HAD RESPONDED TO A WOMAN TRAPPED IN HER VEHICLE DUE TO FLOODING. |
| Jul 16, 11:55 AM EDT | FLASH FLOOD | Washington, MI | SEVERAL RESIDENTIAL ROADS WERE COVERED WITH UP TO 3 INCHES OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 161426
FFWDTX
MIC099-125-163-161715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1025 AM EDT SAT JUL 16 2005
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACOMB COUNTY IN SOUTHEAST MICHIGAN
OAKLAND COUNTY IN SOUTHEAST MICHIGAN
WAYNE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 115 PM EDT
* AT 1020 AM...RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING
TO REDEVELOP OVER THE WARNED COUNTIES. THUNDERSTORM MOVEMENT IS
NEARLY STATIONARY. THESE SHOWERS AND THUNDERSTORMS HAVE AND WILL
CONTINUE TO PRODUCE HEAVY RAINFALL AT LEAST THROUGH THE REST OF
THE MORNING.
* SOME CITIES AFFECTED BY THIS WARNING ARE DETROIT...PONTIAC...
WARREN...STERLING HEIGHTS...FARMINGTON...ROYAL OAK...HOLLY...LAKE
ORION AND ECORSE.
RADAR AND GROUND REPORTS INDICATE RAINFALL AMOUNTS OF OVER 3 INCHES
OF RAIN HAVE FALLEN SINCE 7 AM ACROSS PORTIONS OF NORTHERN OAKLAND
COUNTY. TOTAL RAINFALL AMOUNTS FROM THIS MORNING THROUGH EARLY
AFTERNOON COULD REACH AT LEAST 5 INCHES IN MANY LOCATIONS IN THE
WARNED AREA
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 4211 8352 4213 8321 4241 8295 4288 8281
4286 8368
$$
DRC2 follow-up statements
000
WGUS73 KDTX 161546
FFSDTX
MIC099-125-163-161715-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 AM EDT SAT JUL 16 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 115 PM EDT FOR WAYNE...
OAKLAND AND MACOMB COUNTIES...
AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUING TO REDEVELOP
ACROSS THE WARNED AREA. THESE SHOWERS AND STORMS WILL CONTINUE
THROUGH ABOUT 1 PM BEFORE WEAKENING.
RADAR AND GROUND REPORTS SHOW RAINFALL AMOUNTS OF UP TO 3 INCHES
HAVE OCCURRED IN AN HOUR IN MANY AREAS. UP TO 3 INCHES IN SOME
LOCATIONS ARE STILL POSSIBLE THROUGH 1 PM.
THE HEAVIEST RAINFALL SINCE 7 AM HAS OCCURRED ACROSS NORTHERN
OAKLAND COUNTY AND WESTERN MACOMB WHERE RADAR ESTIMATES ARE
GENERALLY 2 TO 5 INCHES WHICH ARE REASONABLE COMPARED WITH GROUND
REPORTS.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4211 8352 4213 8321 4241 8295 4288 8281
4286 8368
$$
DRC000
WGUS73 KDTX 161727
FFSDTX
MIC099-125-163-161745-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
115 PM EDT SAT JUL 16 2005
...FLASH FLOOD WARNING HAS EXPIRED FOR WAYNE...OAKLAND AND MACOMB
COUNTIES...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS HAVE BEEN WEAKENING ACROSS THE WARNED AREA
SINCE NOON. THIS TREND WILL LIKELY CONTINUE FOR THE NEXT FEW HOURS.
MORE SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS
AFTERNOON AND EVENING AND MAY PRODUCE MORE HEAVY RAINFALL.
IN THE MEANTIME...FLOODING THAT HAS OCCURRED WILL SLOWLY RECEDE
DURING THE AFTERNOON UNLESS AGGRAVATED BY MORE HEAVY RAINFALL.
SINCE THE IMMEDIATE THREAT OF INCREASE IN ANY FLOODING HAS SUBSIDED
FOR NOW...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
PERSONS ACROSS THE PREVIOUS WARNED AREAS SHOULD STILL BE ALERT FOR
FLOODING OF DITCHES...SMALL STREAMS...LOW LANDS AND ROADWAYS. IF
YOU COME ACROSS FLOODING...TURN AROUND...DONT DROWN.
LAT...LON 4211 8352 4213 8321 4241 8295 4288 8281
4286 8368
$$
DRCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:10 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 16, 7:10 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 710 AM EDT SAT JUL 16 2005 .AVIATION AND UPDATE... FOG, RAIN, AND THUNDERSTORMS WILL HAMPER AVIATION EFFORTS TODAY, AND ESPECIALLY THIS MORNING AT ALL OF THE TERMINAL SITES IN SE MICHIGAN. SHOWERS AND STORMS ARE NUMEROUS IN THE SAGINAW VALLEY AND THUMB AND SCATTERED AROUND DETROIT. RADAR TRENDS SUGGEST COVERAGE MAY INCREASE SOONER RATHER THAN LATER IN THE DETROIT METRO AREA TO PORT HURON. PLAN TO MONITOR THIS FOR THE NEED OF A PUBLIC FORECAST UPDATE IN THE NEXT HOUR OR TWO. FOG AND HEAVY RAINFALL WILL DROP VISIBILITY INTO THE IFR CATEGORY AT TIMES THIS MORNING, BUT CEILING WILL REMAIN MVFR OR BETTER. VISIBILITY WILL THEN IMPROVE AROUND THE MBS AND FNT SITES AS MORNING PRECIP DIMINISHES, BUT DET AND DTW WILL HAVE TO DEAL WITH THE RAIN LONGER INTO THIS AFTERNOON. A CHANCE OF THUNDERSTORMS WILL LAST INTO TONIGHT OVER ALL OF SE MICHIGAN WITH A CHANCE OF BORDERLINE IFR/MVFR VISIBILITY IN RAIN AND FOG AND SOME LOWER CLOUD CEILINGS AS WARM AND HUMID AIR REMAINS OVER THE REGION. && .PREV DISCUSSION... (ISSUED 320 AM EDT SAT JUL 16 2005) SHORT TERM... TODAY AND TONIGHT SATELLITE IMAGERY SHOWS THE CIRCULATION ASSOCIATED WITH THE UPPER WAVE EXTENDING FROM EASTERN ILLINOIS INTO SW LOWER MICHIGAN EARLY THIS MORNING. THE DEFORMATION ZONE CAN BE SEEN ON BOTH IR AND WV IMAGERY WITH THE NEWEST COLD CLOUD TOPS SHOWING UP ALONG AND EAST OF THE LINE. AT THE SAME TIME, RADAR DATA SHOWS THE BEST COVERAGE OF NEW SHOWER DEVELOPMENT CLOSER TO THE SURFACE REFLECTION OF THE WAVE, ESPECIALLY OVER SE MICHIGAN IN THE VICINITY OF THE 850 TO 700 MB CONVERGENCE ZONE AND ADVANCING THETA-E RIDGE IN MODEL DATA, WHICH IS PRETTY WELL DONE IN THE NAM. EXPECTING THIS TREND TO CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS OF THE MORNING GRADUALLY MOVING NORTH AND DROPPING SOME HEAVY RAINFALL AT TIMES. THE MOISTURE PROFILE REMAINS TROPICAL IN NATURE WITH 700 MB DEWPOINT RUNNING AROUND 5C, PW NEAR 2 INCHES, AND K-INDEX IN THE UPPER 30S. THINGS GET A LITTLE MORE NEBULOUS THIS AFTERNOON AS CONVECTION WILL TEND TO BECOME MORE SURFACE BASED BUT SURFACE BOUNDARIES WILL NOT BE VERY WELL-DEFINED, OR AT LEAST NOT VERY PREDICTABLE FROM THIS POINT EARLY THIS MORNING. GENERALLY EXPECT LESS DAYTIME HEATING INFLUENCE ON THE SURFACE PRESSURE PATTERN OVER LOWER MICHIGAN COMPARED TO THE LAST COUPLE OF DAYS AND MORE DUE TO THE UPPER WAVE AND THE MORNING PRECIP PATTERN/DIFFERENTIAL HEATING. OUR BEST SHOT AT THIS TIME WILL BE TO THEN FOCUS NEW AFTERNOON DEVELOPMENT BACK OVER SOUTH SECTIONS OF SE MICHIGAN AS THE MORNING ACTIVITY TENDS TO DIMINISH OVER THE SAGINAW VALLEY AND THUMB. THE CYCLE WILL CONTINUE INTO THIS EVENING WITH AFTERNOON STORMS DIMINISHING AND NIGHTTIME ACTIVITY HANGING ON OR EXPANDING IN THE VICINITY OF THE UPPER WAVE INTO THE OVERNIGHT HOURS. THIS WILL MARK THE SAGINAW VALLEY AND THUMB AS HAVING THE BEST CHANCE OF RAIN TOWARD SUNRISE SUNDAY MORNING. LONG TERM... REMNANTS OF DENNIS/500 MB LOW/VORT MAX WILL BE IN NO HURRY TO EXIT LOWER MICHIGAN ON SUNDAY...ASSURING ANOTHER DAY OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...AS DEEP MOISTURE LINGERS. WITH NO CHANGE IN THE AIRMASS...MAXES WILL CONTINUE TO RUN IN THE 85 TO 90 DEGREE RANGE. MODELS HAVE TRENDED SLIGHTLY FASTER WITH THE SHORTWAVE TROUGH/COLD FRONT FOR LATE MONDAY/MONDAY NIGHT. HAVE PUSHED UP THE TIMING OF THE SCATTERED 50 POPS TO LATE MONDAY AFTERNOON...CONTINUING INTO THE EVENING. THIS IDEAL TIMING WILL ALLOW FOR THE POTENTIAL OF SEVERE WEATHER...AS 0-1 KM CAPES PROGGED TO CLIMB OVER 2000 J/KG. REGION WILL BE IN THE RIGHT ENTRANCE REGION OF A 90 KNOT JET AT 250 MB...PROVIDING THE LARGE SCALE ASCENT. 0-6 KM SHEAR LOOKS TO BE AT LEAST 30 KNOTS...TO MAYBE UP TO 40 KNOTS. TWO QUICK AND EASY FIELDS TO LOOK AT FOR DIAGNOSING SEVERE WEATHER IS THE SPC SIGNIFICANT TORNADO PARAMETER AND SUPERCELL COMPOSITE PARAMETER...WHICH IS FORECASTED TO BE BETWEEN 1.5 TO 1.8 AND AROUND 4 RESPECTIVELY OVER MUCH OF SOUTHEAST MICHIGAN (00Z TUESDAY)...PER 00Z GFS. SEE SPC HOMEPAGE FOR EXPLANATION OF FORMULAS. THE GOOD NEWS IS THE GFS IS OVERDOING THE CAPES...AS SURFACE DEW POINTS ARE PROGGED TO CLIMB INTO THE MID 70S. ALSO...MID LEVEL LAPSE RATES ARE UNIMPRESSIVE...AS THE UPPER LEVEL TROUGH WILL BE WEAKENING WITH TIME AS IT HEADS INTO EASTERN CANADA. NONE-THE-LESS...STILL WORTHY MENTION OF SEVERE STORMS (WIND HAZARD) IN HWO DUE TO THE MODERATE INSTABILITY AND 500 MB WIND SPEEDS INCREASING TO 40+ KNOTS. GFS MOS INDICATING MAXES IN THE LOWER 90S WHICH IS POSSIBLE WITH 850 MB TEMPS OF 18 TO 20 C. HIGH PRESSURE TO BUILD INTO LOWER MICHIGAN ON TUESDAY...PUTTING AN END TO THE LOW LEVEL COLD ADVECTION TUESDAY MORNING. GOOD SUBSIDENCE/DRY AIR PROGGED TO WORK INTO THE REGION....WITH CU RULES INDICATING ONLY SCT CU. PLENTY OF SUNSHINE...COUPLED WITH A WARM START TO THE DAY (MINS 65 TO 70 DEGREES) SHOULD ALLOW MAXES TO CLIMB INTO THE LOW TO MID 80S. HIGH PRESSURE WILL REMAIN PARKED OVER SOUTHEAST MICHIGAN TUESDAY NIGHT...SETTING UP WHAT APPEARS TO BE A GOOD RADIATIONAL COOLING NIGHT. POTENTIAL FOR THE NORMALLY COOLER SPOTS IN SOUTHEAST MICHIGAN TO DROP INTO THE 50S. STILL A LITTLE TOO FAR OUT IN TIME TO GO SIGNIFICANTLY BELOW NORMAL....AS INCREASING HIGH CLOUDS COULD BE A PROBLEM. WILL CARRY MINS AROUND 60 DEGREES. FAST ZONAL FLOW EXPECTED OVER THE FAR NORTHERN CONUS LATE IN THE WORK WEEK. A FRONTAL BOUNDARY LOOKS TO BE DRAPED OVER THE NORTHERN GREAT LAKES. 00Z WRFXX CORFIDI VECTORS SUGGESTS STORMS MAY SNEAK INTO SOUTHERN LOWER MICHIGAN. TO FAR OUT IN THE FORECAST TO WORRY ABOUT MCS...AND WILL THUS KEEP THE FORECAST DRY...WITH MAXES AROUND 90 DEGREES. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...BT SHORT TERM...BT LONG TERM....SF
Hazardous weather outlook, Jul 16, 5:15 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 515 AM EDT SAT JUL 16 2005 MIZ047>049-053>055-060>062-170915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- 515 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FLINT...TRI CITIES...AND THUMB PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE NUMEROUS AROUND THE AREA THIS MORNING AND BECOME SCATTERED THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED... BUT HEAVY RAINFALL IS LIKELY IN THE STORMS...WHICH MAY LEAD TO PONDING OF WATER ON AREA ROADS AND IN LOW LYING AREAS. STORM MOTION WILL BE FROM EAST TO WEST AT ABOUT 20 MPH. VERY WARM AND HUMID AIR REMAINS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. THE TROPICAL NATURE OF THE AIR MASS COMBINED WITH WEAK LOW PRESSURE AND DAYTIME HEATING WILL FUEL THUNDERSTORMS THAT WILL LAST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS WARM AND HUMID CONDITIONS REMAIN OVER THE AREA...THEN AGAIN ON MONDAY AND TUESDAY AS A COLD FRONT MOVES INTO AND THROUGH SOUTHEAST MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF ANY HEAVY RAINFALL WOULD BE APPRECIATED. LCZ422-MIZ063-068>070-075-076-082-083-170915- ST. CLAIR RIVER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW- WAYNE-LENAWEE-MONROE- 515 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN SOUTH OF INTERSTATE 69. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SCATTERED AROUND THE AREA THIS MORNING AND BECOME MORE NUMEROUS THIS AFTERNOON...ESPECIALLY ALONG AND EAST OF A LINE FROM PORT HURON TO ANN ARBOR. SEVERE WEATHER IS NOT EXPECTED... BUT HEAVY RAINFALL IS LIKELY IN THE STORMS...WHICH MAY LEAD TO PONDING OF WATER ON AREA ROADS AND IN LOW LYING AREAS. STORM MOTION WILL BE FROM EAST TO WEST AT ABOUT 20 MPH. VERY WARM AND HUMID AIR REMAINS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. THE TROPICAL NATURE OF THE AIR MASS COMBINED WITH WEAK LOW PRESSURE AND DAYTIME HEATING WILL FUEL THUNDERSTORMS THAT WILL LAST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS WARM AND HUMID CONDITIONS REMAIN OVER THE AREA...THEN AGAIN ON MONDAY AND TUESDAY AS A COLD FRONT MOVES INTO AND THROUGH SOUTHEAST MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF ANY HEAVY RAINFALL WOULD BE APPRECIATED. LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-170915- DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE- OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 515 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE NUMEROUS AROUND THE AREA TODAY. STORMS WILL BE POSSIBLE AT ANY TIME OF THE DAY...BUT THE BEST CHANCE WILL BE THIS MORNING IN SAGINAW BAY AND LAKE HURON...AND THIS AFTERNOON IN LAKE ST CLAIR AND LAKE ERIE. SEVERE WEATHER IS NOT EXPECTED... BUT HEAVY RAINFALL IS LIKELY IN THE STORMS...ALONG WITH A WIND GUST NEAR 30 KNOTS. STORM MOTION WILL BE FROM EAST TO WEST AT ABOUT 20 MPH. VERY WARM AND HUMID AIR REMAINS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. THE TROPICAL NATURE OF THE AIR MASS COMBINED WITH WEAK LOW PRESSURE AND DAYTIME HEATING WILL FUEL THUNDERSTORMS THAT WILL LAST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS WARM AND HUMID CONDITIONS REMAIN OVER THE AREA...THEN AGAIN ON MONDAY AND TUESDAY AS A COLD FRONT MOVES INTO AND THROUGH SOUTHEAST MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BT
Nearby
Flash Flood Warnings in Michigan, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.